MAUDE Adverse Event Report: ETHICON INC. VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number V449G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During an ophthalmology surgery, they opened 3 packs of suture, and the needle fell off the suture on all 3 of them.Patient was not harmed but they did have to open a 4th pack to complete surgery and the other 3 packs opened were unusable.Device is available for return.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/14/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: -when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify did the needle fall into the patient? if so, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were implemented to retrieve the broken piece? was there any additional tissue damage resulting from the search for the needle piece? does a fragment of the needle remain in the patient¿s tissue? if so, is there any plan in place to remove the needle piece in the future? if so, could you please provide the scheduled date for the removal? in which tissue structure was the broken needle located? what is the surgeon¿s opinion of the potential consequences for the patient? could you kindly perform and document the follow-up attempt for the product return? please provide the source or name of person providing answers to follow-up questions: to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24871870
Report Number2210968-2026-03902
Device Sequence Number13094263
Product Code GAM
UDI-Device Identifier10705031051263
UDI-Public(01)10705031051263(17)290831(10)103GPR
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV449G
Device Lot Number103GPR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer05/07/2026
05/25/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date05/15/2026
06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown